Ohio, 2003Damaging Winds in Ohio, July 6, 2003
July 6, 2003 · NWS CLE · 8 events in 6 counties and zones
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $108,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 6, 9:49 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 6, 9:49 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 AM EDT SUN JUL 6 2003
CURR FCST LOOKS GOOD SO NO UPDATE PLANNED FOR NOW. ONLY A FEW RW-
NEAR FDY LATE THIS MORN BUT STILL EXPECT SCT RW/TRW TO DEVELOP WITH
AFTN HEATING.
.CLE...
OH...NONE.
PA...NONE.
BM
Hazardous weather outlook, Jul 6, 5:27 AM EST, 6 hours 38 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT SUN JUL 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT. HEAVY
DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED. DAMAGING WINDS COULD
EXCEED 60 MPH.
.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS ARE AGAIN POSSBILE MONDAY AND TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
Thunderstorm Wind, Cuyahoga
- When
- July 6, 12:05 PM EST to 12:10 PM EST
- Where
- Cuyahoga County, Westlake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -81.917
Thunderstorm winds downed three trees in Westlake and several more in Bay Village.
Thunderstorm Wind, Cuyahoga
- When
- July 6, 12:55 PM EST
- Where
- Cuyahoga County, Solon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -81.433
Thunderstorm winds toppled one large tree.
Thunderstorm Wind, Summit
- When
- July 6, 1:00 PM EST to 1:10 PM EST
- Where
- Summit County, Twinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.317, -81.433
Thunderstorm winds downed a few trees and large limbs in and around Twinsburg.
Thunderstorm Wind, Portage
- When
- July 6, 1:15 PM EST
- Where
- Portage County, Ravenna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -81.233
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Geauga
- When
- July 6, 1:25 PM EST
- Where
- Geauga County, Auburn Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.383, -81.250
Thunderstorm winds downed several trees in Auburn Township.
Thunderstorm Wind, Trumbull
- When
- July 6, 1:35 PM EST to 2:00 PM EST
- Where
- Trumbull County, Bazetta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.333, -80.783
Thunderstorm winds downed trees in Bazetta and Kinsman.
Thunderstorm Wind, Trumbull
- When
- July 6, 1:40 PM EST
- Where
- Trumbull County, Lordstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.167, -80.850
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Wood
- When
- July 6, 7:20 PM EST
- Where
- Wood County, Perrysburg
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.567, -83.633
Thunderstorm winds measured at 42 mph downed one large tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, July 6, 20031 death · 1 injured · $800,000 · 1 event
- Tornadoes and Hail in Wisconsin, July 6, 20038 injured · $1.1 million · F1 · 22 events
- Hail and Damaging Wind in Nebraska, July 6 to 7, 2003$1.4 million · 1 in hail · 16 events
- Flash Flooding and Flooding in Ohio, July 6 to 7, 2003$406,000 · 50 kt wind · 20 events
- Damaging Winds in Iowa, July 6, 2003$496,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Michigan, July 6, 2003$230,000 · 2 in hail · 5 events
- Flash Flooding and Damaging Winds in Indiana, July 6 to 7, 2003$80,000 · 56 kt wind · 24 events
- Hail and Damaging Winds in Maryland, July 6, 2003$66,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Virginia, July 6, 2003$40,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in Illinois, July 6, 20031 injured · 2 in hail · 30 events
- Tornadoes and Hail in Minnesota, July 6, 2003$5,000 · F1 · 13 events
- Damaging Wind in Iowa, July 6, 2003$55,000 · 55 kt wind · 1 event